Alert archive / Minnesota / River Flood Warnings in 2011

River Flood Warning 1, NWS La Crosse, WI

March 17, 2011Mower County, Minnesota

NWS La Crosse, WI issued this river flood warning at Mar 17, 2011, 8:13 PM CDT for Mower County, Minnesota. It took effect at Mar 21, 2011, 6:12 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 17, 2011, 8:13 PM CDT (01:13 UTC)
In effect from
Mar 21, 2011, 6:12 PM CDT
Expired
Mar 19, 2011, 10:12 AM CDT
In force
Issued by
NWS La Crosse, WI
Flood severity
Minor

County Mower County, MN

The radar

The La Crosse radar (KARX), 126 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turtle Creek near Austin (TRCM5).

Action stage
7 ft
Minor stage
10.5 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05456500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WGUS63 KARX 180114
FFAARX
 
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
813 PM CDT THU MAR 17 2011

...THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...

  TURTLE CREEK NEAR AUSTIN AFFECTING MOWER COUNTY 

.RUNOFF FROM MELTING SNOW HAS CAUSED RIVER LEVELS TO RISE 
AND MY REACH FLOOD STAGE FRIDAY EVENING. HERE IS THE LATEST 
STAGE AND FORECAST INFORMATION.


MNC099-181713-
/O.NEW.KARX.FL.W.0001.110319T0000Z-110320T1800Z/
/TRCM5.1.ER.110319T0000Z.110319T0600Z.110320T0000Z.NO/
813 PM CDT THU MAR 17 2011

TURTLE CREEK AT AUSTIN...THE STAGE THIS EVENING WAS 8.12 FEET. FLOOD
STAGE IS 10.5 FEET. THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE 
FRIDAY EVENING...AND REACH 10.70 FEET SATURDAY MORNING. THIS WOULD 
RESULT IN MINOR FLOODING.

$$
8 follow-up statements
461 
WGUS63 KARX 180124 CCA
FFAARX
 
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
813 PM CDT THU MAR 17 2011

...THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...

  TURTLE CREEK NEAR AUSTIN AFFECTING MOWER COUNTY 

.RUNOFF FROM MELTING SNOW HAS CAUSED RIVER LEVELS TO RISE 
AND MAY REACH FLOOD STAGE FRIDAY EVENING. HERE IS THE LATEST 
STAGE AND FORECAST INFORMATION.


MNC099-181713-
/O.NEW.KARX.FL.W.0001.110319T0000Z-110320T1800Z/
/TRCM5.1.ER.110319T0000Z.110319T0600Z.110320T0000Z.NO/
813 PM CDT THU MAR 17 2011

TURTLE CREEK AT AUSTIN...THE STAGE THIS EVENING WAS 8.12 FEET. FLOOD
STAGE IS 10.5 FEET. THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE 
FRIDAY EVENING...AND REACH 10.70 FEET SATURDAY MORNING. THIS WOULD 
RESULT IN MINOR FLOODING.

$$
534 
WGUS43 KARX 180237
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
937 PM CDT THU MAR 17 2011

...THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...

  TURTLE CREEK NEAR AUSTIN AFFECTING MOWER COUNTY

.RUNOFF FROM MELTING SNOW HAS CAUSED THE TURTLE CREEK NEAR
AUSTIN TO RISE AND WILL REACH FLOOD STAGE FRIDAY EVENING.
MINOR FLOODING IS EXPECTED AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC099-181437-
/O.CON.KARX.FL.W.0001.110319T0000Z-110320T1800Z/
/TRCM5.1.SM.110319T0000Z.110319T0600Z.110320T0000Z.NO/
937 PM CDT THU MAR 17 2011

A FLOOD WARNING IS NOW IN EFFECT FOR 
  THE TURTLE CREEK NEAR AUSTIN.
* FROM FRIDAY EVENING TO SUNDAY AFTERNOON.
* AT  8:30 PM THURSDAY THE STAGE WAS 8.4 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY EVENING AND CONTINUE TO
  RISE TO NEAR 10.7 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN 
  AUSTIN. 

$$
149 
WGUS83 KARX 181021
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 AM CDT FRI MAR 18 2011

.RUNOFF FROM MELTING SNOW HAS CAUSED THE TURTLE CREEK NEAR
AUSTIN TO RISE AND WILL REACH FLOOD STAGE FRIDAY EVENING.
MINOR FLOODING IS EXPECTED AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC099-182221-
/O.CON.KARX.FL.W.0001.110319T0000Z-110320T1800Z/
/TRCM5.1.SM.110319T0000Z.110319T0600Z.110320T0000Z.NO/
521 AM CDT FRI MAR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE TURTLE CREEK NEAR AUSTIN.
* FROM THIS EVENING TO SUNDAY AFTERNOON.
* AT  4:30 AM FRIDAY THE STAGE WAS 9.3 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 10.7 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN 
  AUSTIN. 

$$

DAS
177 
WGUS83 KARX 181830
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
130 PM CDT FRI MAR 18 2011

.RUNOFF FROM MELTING SNOW HAS CAUSED TURTLE CREEK NEAR AUSTIN TO RISE
AND IT COULD REACH FLOOD STAGE BY SATURDAY MORNING. MINOR FLOODING IS
EXPECTED AT THIS TIME.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC099-190630-
/O.EXT.KARX.FL.W.0001.110319T1200Z-110320T1200Z/
/TRCM5.1.SM.110319T1200Z.110319T1200Z.110319T1800Z.NO/
130 PM CDT FRI MAR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE TURTLE CREEK NEAR AUSTIN.
* FROM SATURDAY MORNING TO SUNDAY MORNING.
* AT 12:30 PM FRIDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  SATURDAY MORNING.
* IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN 
  AUSTIN. 

$$
845 
WGUS83 KARX 182141
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
441 PM CDT FRI MAR 18 2011

.RUNOFF FROM MELTING SNOW COMBINED WITH FORECAST RAINFALL THIS
WEEKEND WILL CAUSE THE TREMPEALEAU RIVER AT DODGE AND TURTLE CREEK 
AT AUSTIN TO RISE ABOVE FLOOD STAGE. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC099-190941-
/O.CON.KARX.FL.W.0001.110319T1200Z-110320T1200Z/
/TRCM5.1.SM.110319T1200Z.110319T1200Z.110319T1800Z.NO/
441 PM CDT FRI MAR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE TURTLE CREEK NEAR AUSTIN.
* TO SUNDAY MORNING.
* AT  3:30 PM FRIDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  SATURDAY MORNING.
* IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN 
  AUSTIN. 

$$

WIC011-121-190941-
/O.CON.KARX.FL.W.0002.110319T1500Z-000000T0000Z/
/DDGW3.1.ER.110319T1500Z.110321T1200Z.000000T0000Z.NR/
441 PM CDT FRI MAR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE TREMPEALEAU RIVER AT DODGE.
* AT  3:00 PM FRIDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 10.6 FEET BY MONDAY MORNING.
* IMPACT...AT 9.0 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. 

$$
161 
WGUS83 KARX 190150
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
850 PM CDT FRI MAR 18 2011

..RUNOFF FROM MELTING SNOW COMBINED WITH FORECAST RAINFALL THIS
WEEKEND WILL CAUSE THE TREMPEALEAU RIVER AT DODGE AND TURTLE CREEK 
AT AUSTIN TO RISE ABOVE FLOOD STAGE. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC099-191350-
/O.EXT.KARX.FL.W.0001.110321T2312Z-110323T0001Z/
/TRCM5.1.SM.110321T2312Z.110322T0000Z.110322T0601Z.NO/
850 PM CDT FRI MAR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE TURTLE CREEK NEAR AUSTIN.
* AT  8:30 PM FRIDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO NEAR FLOOD STAGE MONDAY EVENING.
* IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN 
  AUSTIN. 

$$

WIC011-121-191350-
/O.EXT.KARX.FL.W.0002.110320T0300Z-110326T1200Z/
/DDGW3.1.ER.110320T0300Z.110321T1200Z.110325T1800Z.NR/
850 PM CDT FRI MAR 18 2011

...THE FLOOD WARNING CONTINUES FOR
  THE TREMPEALEAU RIVER AT DODGE.
* AT  8:00 PM FRIDAY THE STAGE WAS 8.2 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 10.3 FEET BY MONDAY MORNING.
* IMPACT...AT 9.0 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. 

$$
680 
WGUS83 KARX 190939
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 AM CDT SAT MAR 19 2011

.RUNOFF FROM MELTING SNOW COMBINED WITH FORECAST RAINFALL THIS
WEEKEND WILL CAUSE THE TREMPEALEAU RIVER AT DODGE AND TURTLE CREEK 
AT AUSTIN TO RISE ABOVE FLOOD STAGE. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC099-192139-
/O.CON.KARX.FL.W.0001.110321T2312Z-110323T0001Z/
/TRCM5.1.SM.110321T2312Z.110322T0000Z.110322T0601Z.NO/
439 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE TURTLE CREEK NEAR AUSTIN.
* FROM MONDAY EVENING TO TUESDAY EVENING.
* AT  3:30 AM SATURDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EVENING AND CONTINUE TO
  RISE TO NEAR 10.5 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN 
  AUSTIN. 

$$

WIC011-121-192138-
/O.EXT.KARX.FL.W.0002.110319T2203Z-110326T1200Z/
/DDGW3.1.ER.110319T2203Z.110321T1200Z.110325T1800Z.NR/
439 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE TREMPEALEAU RIVER AT DODGE.
* FROM THIS AFTERNOON TO SATURDAY MARCH 26.
* AT  3:00 AM SATURDAY THE STAGE WAS 8.4 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
  CONTINUE TO RISE TO NEAR 10.3 FEET BY MONDAY MORNING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY FRIDAY.
* IMPACT...AT 9.0 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. 

$$
234 
WGUS83 KARX 191512
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1012 AM CDT SAT MAR 19 2011

.RUNOFF FROM MELTING SNOW LAST WEEK CAUSED THE RIVER LEVEL TO RISE 
ALONG TURTLE CREEK AT AUSTIN. THE RIVER IS NOW SLOWLY FALLING AND
WILL CONTINUE DROPPING OVER THE NEXT FEW DAYS. AS A RESULT...THE
FLOOD WARNING HAS BEEN CANCELLED.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC099-191542-
/O.CAN.KARX.FL.W.0001.000000T0000Z-110323T0001Z/
/TRCM5.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1012 AM CDT SAT MAR 19 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TURTLE CREEK NEAR AUSTIN.
* AT  9:30 AM SATURDAY THE STAGE WAS 8.6 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  10.0 FEET MONDAY MORNING. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 17, 3:11 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Mar 17, 3:11 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
311 PM CDT THU MAR 17 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

MAIN FORECAST CONCERNS THIS PACKAGE...RUNOFF FROM MELTING SNOW YET
TONIGHT/FRI... RAIN/ISOLATED TSRA CHANCES SAT NIGHT THRU SUN
NIGHT...TEMPERATURES THROUGH THE PERIOD.

18Z DATA ANALYSIS HAD A BROAD AREA OF LOW PRESSURE ACROSS FAR
SOUTHWEST ONT/LK SUPERIOR. A TROUGH EXTENDED SOUTHWEST ACROSS WI/IA
FROM THE LK SUPERIOR LOW. LOWER LEVEL MOISTURE ADVECTION/CONVERGENCE
AHEAD OF THIS TROUGH RESPONSIBLE FOR LOW CLOUDS/DZ/BR ACROSS MUCH OF
THE FCST AREA AT MID-DAY. HEAVIER RA/SHRA CONFINED TO NORTHEAST
MN/NORTHERN WI...AHEAD OF STRONGER SHORTWAVES MOVING ACROSS NORTHERN
MN. BEHIND THE TROUGH AXIS ARE A SHIFT TO NORTHWEST WINDS...A
DECREASE/END OF THE LOW CLOUDS/DZ AND IMPROVING VSBYS.

17.12Z MODELS LOOK TO HAVE INITIALIZED WITHOUT SIGNIFICANT ERRORS...
THOUGH GFS WAS ABOUT 5F TOO HIGH WITH SFC DEW POINTS IN THE MOISTURE
PLUME FROM IA TO EASTERN OK. SOLUTIONS RATHER SIMILAR FOR TONIGHT
THRU SAT...THEN DIVERGE ON HOW QUICKLY DEEPER MOISTURE/PRECIP
CHANCES RETURN TO THE AREA SAT NIGHT/SUN. DPROG/DT OF 500MB HGTS AT
17.12Z SHOWED THE MODEL RUNS OF 15.12Z AND 16.12Z VERIFIED QUITE
WELL ACROSS NOAM/EASTERN PAC...BUT FOR BEING A BIT WEAK WITH THE
MAN/ND/EASTERN MT SHORTWAVE TROUGH. MODELS CONVERGE TOWARD A TIGHTER
CONSENSUS THRU TONIGHT/FRI AS ONE TROUGH EXITS AND ANOTHER WEAK MID
LEVEL TROUGH MOVES ACROSS THE REGION...AND HGTS BEGIN TO RISE IN THE
NORTHERN PLAINS AHEAD OF THE WESTERN CONUS TROUGH. BETTER RUN-TO-RUN
CONSISTENCY THRU FRI TO ECMWF. GOOD BETWEEN MODEL AND RUN-TO-RUN
CONSISTENCY CONTINUES FRI NIGHT/SAT...WITH A TIGHTER CONSENSUS ON
THE RIDGING/RISING HGTS OVER THE NORTH-CENTRAL CONUS AND NEXT
LOW/TROUGH TO APPROACH THE WEST COAST. MODEL CONSENSUS IMPROVING AS
THE NEXT SHORTWAVE EJECTS INTO THE NORTHERN PLAINS SAT NIGHT/SUN...
AT LEAST AT 500MB...BUT LOWER LEVEL DIFFERENCES PRESENT THAT WOULD
IMPACT THE SENSIBLE WEATHER FOR THE AREA SAT NIGHT. RUN-TO-RUN
CONSISTENCY SIMILAR AMONG MODELS AT 00Z MON. CHECK OF OBS VS. MODEL
DATA AT 18Z SHOWED MODELS WERE QUITE GOOD WITH THE LOW AND TROUGH
OVER THE REGION. GFS REMAINS ABOUT 5F TOO HIGH WITH SFC DEW POINTS
IN THE IA TO OK/AR MOISTURE PLUME. MODELS GENERALLY GOOD WITH THE
12Z-18Z PRECIP ACROSS THE REGION...BUT FOR GFS WHICH APPEARED TOO
WIDESPREAD/ HEAVY WITH THE -RA/DZ OVER MN/IA/WI. PER WV IMAGERY...
ECMWF/GEM LOOKED BETTER WITH THE SHORTWAVE DETAILS IN THE TROUGH
PASSING NORTH OF THE AREA. NO CLEAR MODEL FAVORITE THIS CYCLE. WITH
TREND TOWARD A COMPROMISE OF THE EARLIER RUNS...FAVORED A MODEL/
ENSEMBLE BLEND. SHORT TERM FCST CONFIDENCE GOOD THRU SAT...THEN
AVERAGE SAT NIGHT THRU SUN NIGHT WITH THE MODEL DETAIL DIFFERENCES.

IN THE SHORT TERM...SEE HYDRO SECTION BELOW FOR LATEST TRENDS/
THOUGHTS ON THE SNOW MELT AND RISES EXPECTED ON AREA RIVERS. SO
FAR...RUN-OFF FROM THE MELTING SNOW THE PAST COUPLE DAYS HAS BEEN
LESS THAN EXPECTED WITH MOST STREAMS/RIVERS SLOW TO RESPOND/RISE.
TROUGH AXIS WILL CONTINUE TO PUSH EAST THIS AFTERNOON...WITH DRIER/
COOLER AIR SPREADING EAST/SOUTH ACROSS THE AREA BEHIND IT BY THIS
EVENING. GOOD MODEL CONSENSUS FOR FORCING/LIFT AND ANY LINGERING
-RA/DZ TO BE EAST OF THE FCST AREA BY 00Z...AND LEFT TONIGHT DRY.
RATHER STRONG PUSH OF 925-700MB DRY AIR SPREADS SOUTHEAST ACROSS THE
FCST AREA TONIGHT...LEAVING LITTLE MOISTURE FOR THE NEXT SHORTWAVE
ACROSS THE AREA ON FRI TO WORK WITH. MODELS CONTINUE TO TREND MORE
ROBUST WITH THIS PUSH OF DRIER AIR BELOW 700MB AND WITH THE CAN HIGH
PRESSURE TO BUILD INTO THE REGION FOR FRI THRU SAT. MODELS WEAKER/
FURTHER SOUTH WITH SOME 700MB MOISTURE TRANSPORT/WARM ADVECTION THAT
WAS TO CLIP THE SOUTH END OF THE FCST AREA FRI. THUS REMOVED SMALL
-SHRA CHANCE FROM FRI. SFC HIGH PRESSURE...COOLER/DRY AIRMASS AND
RISING HGTS ACROSS THE REGION FRI NIGHT/SAT WITH NEAR NORMAL TEMPS
EXPECTED. MOISTURE TRANSPORT AND LOWER LEVEL THERMO-DYNAMIC FORCING/
LIFT AHEAD OF THE NEXT LOW/SHORTWAVE TROUGH INTO THE NORTHERN PLAINS
BEGINS TO SPREAD OVER THE AREA SAT NIGHT. NAM SLOWER/DRIER WITH THE
MOISTURE INCREASE OVER THE AREA SAT NIGHT...WITH STRONG CONSISTENCY
AMONG OTHER MODELS/ENSEMBLES FOR THE MOISTURE AND MDT 290-305K
ISENTROPIC LIFT TO ARRIVE AT LEAST AFTER MIDNIGHT SAT NIGHT.
CONTINUED A SMALL -SHRA CHANCE OVER THE WEST END OF THE FCST AREA
SAT EVENING...RAISING TO A 20-40 PERCENT -SHRA CHANCE AFTER
MIDNIGHT. WITH SHORTWAVE ENERGY REMAINING WELL WEST/NORTH OF THE
FCST AREA SAT NIGHT AND LITTLE INDICATION FROM MODELS FOR ANY CAPE
NEAR THE AREA...DID NOT MENTION TSRA SAT NIGHT. GFS/ECMWF INDICATE
AS MUCH AS 500 J/KG MOST-UNSTABLE CAPE DEVELOPS SUNDAY AND CONTINUED
A SMALL TSRA CHANCE OVER THE SOUTHWEST 1/3 OF THE FCST AREA. WITH
ALL MODELS SPREADING AT LEAST SOME LIGHT PRECIP ACROSS THE AREA
SUN/SUN NIGHT...RAISED -SHRA CHANCES INTO THE 45 TO 60 PERCENT RANGE
FOR NOW. IF PRESENT SPEED OF THE SFC-850MB TROUGH ACROSS THE AREA
SUN NIGHT HOLDS...WOULD BE ABLE TO LOWER -SHRA CHANCES LATER SUN
NIGHT/EARLY MON MORNING.

USING THE MODEL/ENSEMBLE CONSENSUS...TRENDED LOWS/HIGHS FOR TONIGHT
THRU SUN NIGHT TOWARD A BLEND OF THE NUMERICAL GUIDANCE VALUES. DID
ADD A NON-DIURNAL TREND TO SAT NIGHT LOWS...WITH LOW AROUND MIDNIGHT
THEN TEMPS STEADY/SLOWLY RISE AS WARM ADVECTION/DEEPER MOISTURE/
CLOUDS/SHRA CHANCES ARRIVE.

.LONG TERM...MONDAY THROUGH THURSDAY

17.00Z MEDIUM RANGE MODELS OFFER A REASONABLE CONSENSUS MON AS ONE
SHORTWAVE TROUGH PASSES NORTH OF THE REGION AND LONGWAVE TROUGHING
MOVES INTO THE WESTERN CONUS. GFS WITH THE BETTER RUN-TO-RUN
CONSISTENCY MON...WITH ECMWF MORE IN LINE WITH THE MODEL CONSENSUS
THAN ITS 16.00Z RUN. SOLUTIONS BEGIN TO DIVERGE ALREADY TUE...
ESPECIALLY GEM WITH A SLOWER SOLUTION. CONSENSUS OF GFS/UKMET/ECMWF
MORE PROGRESSIVE WITH THE TROUGH OR A MAJOR PORTION OF THE ENERGY IN
IT INTO THE CENTRAL CONUS. TREND TUE FAVORS A COMPROMISE SOLUTION
OF THE EARLIER GFS/ECMWF/UKMET RUNS. GFS WITH THE BETTER RUN-TO-RUN
CONSISTENCY WED...ESPECIALLY WITH THE NEXT TROUGH INTO THE EASTERN
PAC...BUT GFS/ECMWF AT ODDS OVER THE EASTERN PAC. TREND OF 17.12Z
MODELS IS SLOWER WITH MORE REMNANT TROUGHING TO LINGERING OVER THE
WESTERN GREAT LAKES WED. TREND FOR THU FAVORS MORE NORTHWEST FLOW
ALOFT OVER THE WESTERN GREAT LAKES...BETWEEN STRONG TROUGHS OVER THE
EASTERN CONUS AND JUST OFF THE WEST COAST. LONG TERM FCST CONFIDENCE
AVERAGE MON...THEN BELOW AVERAGE FOR TUE-THU GIVEN THE MODEL
DIFFERENCES/TRENDS AND MODEST OVERALL RUN-TO-RUN CONSISTENCY. ONE
SHORTWAVE TROUGH PASSES WELL NORTH OF THE AREA MON...WITH THE MAIN
SFC/LOWER LEVEL FEATURES/FORCING MOVING EAST OF THE AREA. APPEARS
MON MAY BE A BREAK/BETWEEN SYSTEMS AS WEAK HIGH PRESSURE BUILDS INTO
THE REGION. NEXT TROUGHING/ENERGY EJECTS INTO THE CENTRAL PLAINS TUE
WITH LOW DEVELOPMENT SOMEWHERE IN THE KS/NEB AREA. MOISTURE/FORCING/
LIFT INCREASE OVER MUCH OF THE REGION TUE INTO WED AS THE SYSTEM
MOVES EAST ACROSS THE MID MS VALLEY...WITH INCREASING PRECIP CHANCES
FOR THE AREA TUE INTO WED. WARM FRONT EAST OF THE LOW REMAINS SOUTH
OF THE AREA TUE...WITH ANY CONVECTION /TSRA/ CHANCES LOOKING TO BE
LIMITED TO THE FAR SOUTH END OF THE FCST AREA. GIVEN THE SMALL
CHANCE AND TREND FOR THE SYSTEM TO PASS SOUTH OF THE AREA...LEFT ANY
TSRA MENTION OUT OF TUE GRIDS FOR NOW. BIGGER CONCERN IS FOR
POTENTIAL OF COLDER LOW LEVEL AIR TO ADVECT IN BEHIND THE SYSTEM AND
-RA CHANGING TO SNOW WITH POSSIBLE ACCUMULATIONS TUE NIGHT INTO
WED...ESPECIALLY OVER THE NORTH PORTIONS OF THE FCST AREA. RISING
HGTS ALOFT AND COLDER CANADIAN SFC HIGH PRESSURE RETURN FOR THU.
FAVORING A MODEL/ENSEMBLE CONSENSUS...TRENDED TOWARD A BLEND OF THE
NUMERICAL TEMP GUIDANCE FOR HIGHS/LOWS THRU THE PERIOD.

&&

.AVIATION...TONIGHT THROUGH FRIDAY

AN UPPER LEVEL TROUGH WILL PUSH EAST OF THE AREA TONIGHT LEAVING A
SURFACE ROUGH LINGERING ACROSS NORTHERN WISCONSIN THROUGH CENTRAL
MINNESOTA. THE SURFACE TROUGH IS EXPECTED TO GRADUALLY SLIDE EAST
KEEPING IFR/MVFR CEILINGS NORTH OF THE TAF SITES TONIGHT. LOOK FOR
WEAK HIGH PRESSURE TO MOVE INTO THE AREA TONIGHT BRINGING VFR
CONDITIONS TO THE TAF SITES THROUGH FRIDAY MORNING. FORECAST
SOUNDINGS SHOWING LOW LEVEL MOISTURE REMAINING IN PLACE TONIGHT.
HOWEVER...NORTHWEST WINDS OF 10 TO 14 KTS AND MODEST SUBSIDENCE
SHOULD KEEP LOW STRATUS FROM DEVELOPING ALLOWING FOR VFR CONDITIONS
THROUGH FRIDAY MORNING. MID LEVEL CLOUDS WITH BASES AROUND 15KFT
WILL OVERSPREAD THE AREA LATE TONIGHT AHEAD OF A SHORTWAVE TROUGH
MOVING FROM THE DAKOTAS INTO THE UPPER MISSISSIPPI RIVER VALLEY. VFR
CONDITIONS ARE EXPECTED TO CONTINUE INTO FRIDAY AFTERNOON.

&&

.HYDROLOGY...NEXT FEW DAYS

THE WARMER TEMPERATURES CONTINUE TO MELT THE SNOW ACROSS THE
REGION...BUT RESPONSE IN THE RIVER SYSTEMS HAS BEEN SOMEWHAT SLOWER
AND LESS THAN ANTICIPATED. THERE ARE A COUPLE OF POSSIBLE REASONS
FOR THIS...INCLUDING OVERESTIMATION OF HOW MUCH WATER IS CONTAINED
IN THE SNOW PACK AND HOW MUCH FROST IS IN THE GROUND...AMONG OTHER
THINGS.

PRECIPITATION AND WARM TEMPERATURES WILL CONTINUE TO RESULT IN RISES
ALONG THE TRIBUTARY STREAMS FROM NOW INTO THE WEEKEND. AT THIS POINT
IT LOOKS LIKE MOST OF THE CREEKS AND RIVERS WILL REMAIN WITHIN THEIR
BANKS. HOWEVER A FEW SPOTS MAY SEE SOME MINOR FLOODING ISSUES.

PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENT /MKERVSARX FGUS83/
AND HYDROLOGIC OUTLOOK /MKEESFARX FGUS73/ PRODUCTS FOR THE LATEST
INFORMATION.

IT IS ANTICIPATED THAT BY TOMORROW...WE WILL BE SEEING ENOUGH OF HOW
THE MELT RUNOFF WILL IMPACT THE RIVERS...AND WILL BE ABLE TO MOVE
AWAY FROM AN OUTLOOK AND INTO FLOOD WARNINGS OR STATEMENTS.

FOR THE MISSISSIPPI ITSELF...AS THE RUNOFF FROM THE TRIBUTARY
STREAMS STARTS TO MAKE IT INTO THE MAINSTEM...EXPECT IT TO BEGIN A
SLOW RISE BY TOMORROW.  SOME OF THE LATEST FORECAST PREDICTIONS ARE
INDICATING THAT FLOOD STAGE COULD BE REACHED BETWEEN THE 25TH AND
28TH OF MARCH IN SOME PLACES...EARLY APRIL FOR OTHERS. THE ACTUAL
PEAK CRESTS WILL BE HIGHER...BUT WE FEEL IT IS IMPORTANT TO LET
FOLKS ALONG THE RIVER KNOW THAT THE WATER LEVELS WILL BE COMING UP
IN THE NEXT WEEK. BY NEXT WEEK WE SHOULD HAVE A BETTER IDEA OF WHEN
AND WHAT THE PEAK CREST WILL BE...AS WE SEE JUST HOW QUICKLY THE
SNOW PACK MELTS. FUTURE RAIN WILL PLAY A BIG ROLE AS WELL.

THUS FAR IT HAS BEEN A SOMEWHAT IDEAL SLOW-MELT SCENARIO ACROSS THE
REGION...WITH DRY WEATHER AND LIMITED RUNOFF FROM A GRADUAL LOSS OF
SNOW. IF THIS TREND CONTINUES...THE CRESTS FOR THE MISSISSIPPI MAY
END UP ON THE LOWER END OF OUR PROJECTIONS.  BUT IF WE GET
SIGNIFICANT RAINS IN THE NEXT 2 WEEKS...THOSE HIGHER NUMBERS MAY YET
OCCUR. TIME WILL TELL...

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RRS
AVIATION..........WETENKAMP
HYDROLOGY.........MAW
Hazardous weather outlook, Mar 17, 5:00 AM CDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT THU MAR 17 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-181000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
500 AM CDT THU MAR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WARMER TEMPERATURES WILL MELT MUCH OF THE SNOW PACK THIS WEEK...WITH
RUNOFF RESULTING IN RISES ON MANY AREA RIVERS AND STREAMS BY THE
WEEKEND. IN ADDITION...THERE IS THE CHANCE FOR AREA-WIDE RAIN ON
SUNDAY. ANY RAINFALL WOULD FURTHER THE MELTING...INCREASING THE RATE
AND AMOUNT OF RUNOFF INTO THE WATER WAYS. WHILE RISES TO FLOOD STAGE
COULD TAKE A COUPLE WEEKS ON THE MISSISSIPPI RIVER...MANY OF ITS
TRIBUTARIES COULD REACH OR EXCEED FLOOD STAGE THIS WEEKEND. THOSE
WITH RIVER INTERESTS SHOULD PAY CLOSE ATTENTION TO FORECASTS THROUGH
THE WEEKEND...AND THE IMPACTS OF THE MELT ON RIVER LEVELS.

ON TUESDAY AND TUESDAY NIGHT...PRECIPITATION COULD RETURN TO THE
REGION. TEMPERATURES WOULD SUPPORT RAIN DURING THE DAY...BUT SNOW
WOULD BE MORE LIKELY THAT NIGHT. WHILE ITS TOO EARLY TO DISCERN ANY
SPECIFICS WITH THIS NEXT WEATHER SYSTEM...SOME SNOW ACCUMULATIONS
APPEAR POSSIBLE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK

Nearby

River Flood Warnings in Minnesota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.